CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Iatrogenic Cushing's syndrome following short-term intranasal steroid use.

Cushing's syndrome (CS) is common after oral steroid use and has also been reported following topical or inhaled use, but it is extremely uncommon after intranasal administration. In this paper, we present the case of a child who developed CS after intranasal application of combined moxifloxacin-dexamethasone eye drops for epistaxis for a period of 3 months. CS caused by ocular preparations of steroids has not been reported previously. This case report highlights the fact that even eye drops can contain high doses of steroids and can lead to CS especially in children and especially if used intranasally. Ocular steroid drops should not be used intranasally. To minimize gastrointestinal absorption and therefore the risk of CS, nasal sprays should be preferred over nasal drops for intranasal steroid application.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app